Celexa & Other SSRI's

Information about how to manage or reduce the severity of BFS symptoms

Moderators: JohnV, Arron, garym

Celexa & Other SSRI's

Postby crj on March 28th, 2003, 5:54 pm

Hi- New to this forum, but I thought I'd attempt to dissuade people from going on any SSRI like Celexa for symptom management. BFS set in last summer for me and confused the heck out of my neurologist. I learned more about it from this site than he knew. Anyway, he prescribed Celexa in August, beginning with small doses and working to 30 mg/day. For a week I simply could not sleep. But, hey, it's an antidepressant and so I didn't really care that much. Didn't do a thing to the twitches. Six months later, fed up with forking over $40/month for a seemingly pointless medication, I asked my doctor about getting off it. "Do it gradually" he warned. Ramping ON to Celexa was something like 10 mg/day for a week, then alternating 10/20 mg/day for another week, then 20 mg/day for a month, then 30 mg. So I did the reverse. Ramping down to 10 was no problem. Then I did 10 every other day for a week or so. Then I quit. And THEN the trouble began. Dizziness, nausea, disorientation, feelings of electric shocks, a strange sense of "rebooting" every few seconds. ACK! Apparently Celexa was doing SOMETHING! BFS was NEVER this bad before! However, before getting back ON the Celexa, I checked the internet for "side effects from stopping Celexa" and guess what? This is NORMAL. For up to 3 weeks you will feel like absolute hell. It's terribly frustrating. And the worst part is that it was totally unnecessary. I noticed no improvement in the BFS symtoms after going on Celexa, but coming off it is like going cold turkey off some seriously addictive drug. Right now I'm still fighting the general queasiness and electric shocks, but I'm determined to quit this because, frankly, it really ticks me off that nobody warned me that I'd be physically addicted to this drug. What a racket these guys have! Create a need and then fill it! Coming off it makes you want to just keep taking it and dealing with the expense and other side effects.

So, if your doctor suggests Celexa or another SSRI, PLEASE decide how much these twitches bug you. I'd rather have the twitches, thanks. And get all the facts, not just about thedrug side effects, but about the withdrawal symptoms. I'd never thought to ask such a thing of my doctor before.

Has anyone else experienced this??
crj
New Member
New Member
 
Posts: 2
Joined: March 28th, 2003, 5:42 pm
Location: Texas

Postby osbormd on March 28th, 2003, 7:26 pm

I've had some wierd side effects from the SSRI after the first couple of weeks, but after that, I'm a LOT different. I don't think ANYONE should go on it to stop twitches (there are much better meds that have a good track record with BFS and BCFS)...but if you're having multiple or changing symptoms and you fear the worse (are a worrier), then maybe an SSRI will help you.
User avatar
osbormd
Senior Member
Senior Member
 
Posts: 80
Joined: January 11th, 2003, 10:42 am

Sponsor

Sponsor
 


Return to Symptom Management

Who is online

Users browsing this forum: Google [Bot] and 5 guests